Alert archive / Oklahoma / Flash Flood Warnings in 1997

Flash Flood Warning 78, NWS Shreveport, LA

November 5, 1997McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Nov 5, 1997, 2:45 AM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 1997, 2:45 AM CST (08:45 UTC)
Expired
Nov 5, 1997, 6:45 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 050847
FFWSHV
OKC089-051245-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CST WED NOV 5 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  645 AM CST
FOR THE FOLLOWING AREA...
 
IN SOUTHEAST OKLAHOMA
 
   ...NORTHERN MCCURTAIN COUNTY
 
AT 240 AM...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING
OVER NORTHERN MCCURTAIN COUNTY. RADAR ESTIMATES THAT OVER 3 INCHES OF
RAIN HAS ALREADY FALLEN AND MORE THUNDERSTORMS WERE APPROACHING THE AREA
WHICH MAY RESULT IN AN ADDITIONAL 2 TO 4 INCHES. THIS RAINFALL WILL
LIKELY RESULT IN CLOSING OF SOME ROADS AND HIGHWAYS.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
4/5

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:40 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 5, 2:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CST WED NOV 5 1997

QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY
LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS
TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE.
SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS
ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS
ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE
THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA
BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE
SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END
OF THE WEEK.

FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS
LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH
MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE.

SHV 69/46/60/37 7200     MLU 65/47/61/38 8500

5

Nearby

Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.